Alert archive / Tennessee / Frost Advisories in 2012

Frost Advisory 4, NWS Nashville, TN

October 8, 201239 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 8, 2012, 2:56 PM CDT for 39 counties in Tennessee. It took effect at Oct 9, 2012, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2012, 2:56 PM CDT (19:56 UTC)
In effect from
Oct 9, 2012, 4:00 AM CDT
Expired
Oct 9, 2012, 8:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WWUS74 KOHX 081956
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT MON OCT 8 2012

...AREAS OF FOG EXPECTED TONIGHT IN MIDDLE TENNESSEE...

.SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION TONIGHT. AS A
RESULT...SKIES WILL CLEAR WITH LIGHT TO CALM WINDS. AREAS OF FROST
ARE EXPECTED TO FORM WITH TEMPERATURES DIPPING INTO THE MID 30S
MOST AREAS LATE IN THE NIGHT.

TNZ005>011-022>034-056>066-075-077>080-093>095-091300-
/O.NEW.KOHX.FR.Y.0004.121009T0900Z-121009T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
256 PM CDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS IN THE MID 30S MOST AREAS.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED BY THE FROST.
  STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
560 
WWUS74 KOHX 082002 CCA
NPWOHX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT MON OCT 8 2012

...AREAS OF FROST EXPECTED TONIGHT IN MIDDLE TENNESSEE...

.SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION TONIGHT. AS A
RESULT...SKIES WILL CLEAR WITH LIGHT TO CALM WINDS. AREAS OF FROST
ARE EXPECTED TO FORM WITH TEMPERATURES DIPPING INTO THE MID 30S
MOST AREAS LATE IN THE NIGHT.

TNZ005>011-022>034-056>066-075-077>080-093>095-091300-
/O.NEW.KOHX.FR.Y.0004.121009T0900Z-121009T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
302 PM CDT MON OCT 8 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS IN THE MID 30S MOST AREAS.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED BY THE FROST.
  STEPS SHOULD BE TAKEN TO PROTECT ANY SENSITIVE OUTDOOR
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 8, 2:02 PM CDT, 54 minutes earlier.

Area forecast discussion, Oct 8, 2:02 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CDT MON OCT 8 2012

.AVIATION...18Z TAFS.
SCU THIS AFTN W/CLEARING TNGT. EXPECT MVFR FG KCSV LATE TNGT THEN
CLEAR SKIES ALL TERMINALS TUE MORNING...WITH LIGHT SOUTH WINDS.

&&

.PREV DISCUSSION... /ISSUED 1002 AM CDT MON OCT 8 2012/

UPDATE...RAIN SHOWERS ARE CONTINUING TO PULL EWD AND OUT OF THE
AREA AS THE CENTER OF THE SFC RIDGE MOVES INTO THE AREA. THUS
DRIER AIR IS IN STORE FOR THE AREA TEMPORARILY.

STILL EXPECTING FROST FOR TOMORROW MORNING. TWO THINGS...STILL NOT
SURE IF ITS WORTH AN ADVISORY AND WHAT ABOUT THE AREA IN THE SOUTH
AND EAST THAT GOT GREATER THAN .10 INCHES OF RAINFALL? ASSUMING
THAT MOISTURE AT THE GROUND IS HIGHER IN THE RAIN AREAS THAN IN OTHER
AREAS... ONE WOULD EXPECT FOG LATE TONIGHT. IN THOSE AREAS WHERE
LESS THAN .10 INCHES OF RAIN FELL AND WHERE MIN TEMPS WILL BE LESS
THAN 38F...WE WOULD EXPECT FORST TO BE MORE LIKELY. ALSO GIVEN
THAT THE SURFACE RIDGE WILL BE SITTING RIGHT OVER THE MIDSTATE
TONIGHT WINDS WILL BE VERY LIGHT/CALM. SO...AT THIS POINT IN
TIME...WOULD FAVOR INCLUDING FROST IN THE NWRN 2/3 OF THE AREA AND
FOG IN THE SERN 1/3 OF THE AREA. HOWEVER...WILL WAIT TO SEE NEW
MODEL DATA BEFORE FINALIZING THAT IDEA.

NO CHANGES FOR NOW.

PREV DISCUSSION... /ISSUED 646 AM CDT MON OCT 8 2012/

UPDATE...FOR 12Z AVIATION FORECASTS.

AVIATION...
AT CSV...LINGERING CLOUDS, SHOWERS AND BR WILL PRODUCE MARGINAL
VFR CONDITIONS THROUGH 16Z. THERE MAY EVEN BE BRIEF PERIODS OF IFR
CIGS. CONDITIONS SHOULD RAPIDLY BECOME VFR AFTER 16Z, AND LAST
UNTIL LATE TONIGHT (AFTER 09Z), WHEN A PERIOD OF MVFR/IFR, DUE TO
BR, IS EXPECTED.

AT CKV AND BNA...EXPECT VFR CONDITIONS THROUGH THE FORECAST
PERIOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Oct 8, 5:02 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT MON OCT 8 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-091015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT MON OCT 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

HIGH PRESSURE WILL SETTLE INTO THE REGION LATE TONIGHT...ALLOWING
TEMPERATURES TO DROP INTO THE MIDDLE 30S IN MANY SPOTS. BECAUSE
OF THESE COLD TEMPERATURES...FROST IS EXPECTED TO FORM NEAR DAWN
TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL RETURN TO THE REGION THIS UPCOMING WEEKEND AS A
COLD FRONT TRAVERSES MIDDLE TENNESSEE. ALTHOUGH IT IS TOO EARLY TO
TELL...A FEW STRONG OR ISOLATED SEVERE STORMS MAY BE POSSIBLE
ALONG THE COLD FRONT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AL

Nearby

Frost Advisories in Tennessee, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.